Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 122, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2022, 3:03 PM CDT for 4 counties in Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2022, 3:03 PM CDT (20:03 UTC)
- Expired
- May 19, 2022, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dent County, MO, Phelps County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 156 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:41 PM CDT, 22 minutes earlier.
Area forecast discussion, May 19, 2:41 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 241 PM CDT Thu May 19 2022 Key Messages: 1. Strong to severe storms continue to move through our area through the afternoon. 2. Additional showers and storms late Friday through Saturday. 3. Much cooler Saturday and Sunday. 4. Wet weather returns late Monday. .SHORT TERM...(This evening through tonight) Issued at 120 PM CDT Thu May 19 2022 An MCV has moved into our area from the Plains this morning. A few earlier storms pulsed up to severe criteria but were limited by modest instability and shear. Storms have re-intensified earlier this afternoon and will continue to push east-northeast into the early evening hours. A brief clear slot allowed for better diurnal heating across SW Missouri to trigger growth. Better shear and instability will continue to build throughout the day to help storms grow upscale, producing up to 70 mph wind gusts and golf ball sized hail. There is also a low tornado threat with these storms, as highlighted by SPC's 5% tornado outlook. CAMs have been more bullish with their UH tracks in recent runs, and the 12Z HREF develops 0-3km SRH around 300 by mid afternoon. A few forecast hodographs indicate good low-level curvature and shear. A Tornado Watch has been issued for parts of our CWA until 7 PM tonight. Localized heavy rainfall and flooding will be possible for areas impacted by the strongest storms that may train over the same areas. MRMS estimates that over 1.5 inches of rain have already fallen over portions of Dade and Jasper counties as of 1:30 PM. Hourly rainfall rates up to 2.00 inches per hour are possible. Showers and storms should exit our area by this evening, followed by clearing skies overnight. .LONG TERM...(Friday through Thursday) Issued at 120 PM CDT Thu May 19 2022 A positively tilted upper-level trough will continue to slowly shift east during the day Friday. A deep surface low over the Great Lakes region will slide NE into Canada, bringing its strong attendant cold front and showers into central Missouri by late afternoon. A few strong to severe storms are possible out ahead of the front, as steep mid-level lapse rates and strong mid level flow can help organize some elevated storms that produce large hail and damaging wind gusts. A stout EML will limit convective initiation early on and has reduced confidence in the spatial coverage of storms. The greater potential for severe storm development will be late evening/night as the capping inversion erodes. The cold front is progged to stall over southern Missouri during the day Saturday, which will keep precipitation chances high. Areal coverage of showers will likely be greater Saturday than Friday. In addition to a Marginal risk for severe storms, localized flooding will also be possible. Ensembles show probabilities of PWATs > 1.5" of 60-80% across our CWA. Current forecast is for widespread 0.50-1.25 inches across the area from Friday through Saturday, but locally higher amounts are possible in the most robust storms. Temperatures will be much cooler behind the front, with overnight lows falling into the mid to upper 40s Saturday night. Showers may linger into Sunday morning depending on how quickly the front gets out of our influence. Expect clearing skies throughout the afternoon, with high temperatures topping out in the mid 60s. Another shortwave will make its way across the High Plains Monday morning. Most of the morning and early afternoon should remain dry given the lack of large scale forcing, but a few scattered showers are possible. Tuesday looks to be the wetter of the days, with precipitation chances continuing through the end of the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1158 AM CDT Thu May 19 2022 Showers and storms will be ongoing at the beginning of the TAF period. Storms are expected to intensify through the early afternoon and could briefly reduce visibilities to IFR levels under the heaviest precipitation. Showers and storms will move northeast out of our area by mid-evening. Strong low-level wind shear up to 55-60 kt is expected after 0Z tonight at the sites. Expect gusty south winds up to 30 kt tomorrow morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Didio
Hazardous weather outlook, May 19, 1:49 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 149 PM CDT Thu May 19 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 149 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms will continue for areas along and east of Highway 65 for the remainder of the afternoon. The strongest storms may be capable of producing up to golf ball sized hail, wind gusts up to 70 mph and potentially a few tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Storm chances will continue into Friday and Saturday as a slow moving cold front moves over the Ozarks. There will be an increased potential for flooding in addition to severe storms on Friday and Saturday. Another front will move northward from the Red River Valley into the Ozarks from Monday through Wednesday and will bring more storms to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon for locations along and east of the Highway 65 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Special weather statement, May 19, 9:22 AM CDT, 5 hours 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
922 AM CDT Thu May 19 2022
MOZ071-082-083-191445-
Dent MO-Phelps MO-Texas MO-
922 AM CDT Thu May 19 2022
...A strong thunderstorm will impact portions of western Dent,
northern Texas and southwestern Phelps Counties through 945 AM CDT...
At 922 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Licking, or 9 miles north of Houston, moving northeast
at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Montauk State Park... Licking...
Houston... Raymondville...
Edgar Springs... Plato...
Lenox... Montauk...
Jadwin... Beulah...
Darien... Bucyrus...
Hazelton... Success...
Anutt... Roby...
Lecoma... Prescott...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3742 9152 3742 9164 3738 9164 3721 9216
3748 9225 3750 9225 3761 9205 3760 9203
3762 9203 3780 9169 3743 9148
TIME...MOT...LOC 1422Z 236DEG 49KT 3745 9203
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MeltoLocal storm report, May 19, 10:37 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 AM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND DMG 1 NW SAINT JAMES 38.00N 91.62W
05/19/2022 PHELPS MO LAW ENFORCEMENT
REPORT OF A SIGN BLOWN INTO THE WEST-BOUND
LANES ON I-44 AT THE 195 MILE MARKER.
&&
SLMLocal storm report, May 19, 1:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 3 NNE NORTHVIEW 37.32N 92.98W
05/19/2022 M1.96 INCH WEBSTER MO MESONET
MESONET STATION CW2303 4 WSW MARSHFIELD.
&&
TEOLocal storm report, May 19, 1:44 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 2 E MASTERS 37.60N 93.62W
05/19/2022 M1.09 INCH CEDAR MO MESONET
MESONET STATION EW6435 FAIR PLAY 3 HOUR
RAINFALL TOTAL.
&&
TEOLocal storm report, May 19, 2:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLOOD 1 N NORTHVIEW 37.31N 92.99W
05/19/2022 WEBSTER MO NWS EMPLOYEE
WATER FLOWING THROUGH LOW WATER CROSSING.
&&
ANGLESpecial weather statement, May 19, 2:56 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
256 PM CDT Thu May 19 2022
MOZ092-192030-
Wright MO-
256 PM CDT Thu May 19 2022
...A strong thunderstorm will impact portions of southeastern Wright
County through 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norwood, or 7 miles northwest of Mountain Grove, moving east at 45
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain Grove... Dawson...
Norwood... Hartville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Missouri.
&&
LAT...LON 3714 9253 3728 9251 3727 9225 3707 9226
TIME...MOT...LOC 1956Z 272DEG 40KT 3718 9240
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:14 PM CDT | Special Weather Statement | SGF | Stone | 31 min |
| May 18, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 46 min |
| May 18, 8:36 PM CDT | Special Weather Statement | SGF | Taney | 24 min |
| May 18, 8:44 PM CDT | Areal Flood Advisory | SGF | Barry, Stone, Taney | 6 hr |
| May 18, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 40 min |
| May 18, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 41 min |
| May 18, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| May 18, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 46 min |
| May 18, 11:10 PM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| May 19, 6:26 AM CDT | Special Weather Statement | SGF | Newton | 34 min |
| May 19, 6:30 AM CDT | Special Weather Statement | SGF | Barton | 30 min |
| May 19, 6:53 AM CDT | Special Weather Statement | SGF | Lawrence | 37 min |
| May 19, 7:04 AM CDT | Special Weather Statement | SGF | Vernon | 26 min |
| May 19, 7:11 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 27 min |
| May 19, 7:33 AM CDT | Special Weather Statement | SGF | Taney | 27 min |
| May 19, 7:41 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Webster | 49 min |
| May 19, 8:20 AM CDT | Special Weather Statement | SGF | Webster | 25 min |
| May 19, 8:33 AM CDT | Special Weather Statement | SGF | Laclede | 27 min |
| May 19, 8:48 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 42 min |
| May 19, 8:59 AM CDT | River Flood Warning | SGF | St. Clair | 71 hr |
| May 19, 9:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 42 min |
| May 19, 9:22 AM CDT | Special Weather Statement | SGF | Texas | 23 min |
| May 19, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski, Texas | 39 min |
| May 19, 12:12 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 63 min |
| May 19, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk | 49 min |
| May 19, 1:24 PM CDT | River Flood Warning | SGF | Vernon | 36 hr |
| May 19, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 66 min |
| May 19, 1:27 PM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Greene, Jasper, Lawrence, Polk | 6 hr |
| May 19, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster, Wright | 47 min |
| May 19, 1:45 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Laclede, Lawrence, Webster, Wright | 6 hr |
| May 19, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 50 min |
| May 19, 2:29 PM CDT | Areal Flood Warning | SGF | Webster, Wright | 6 hr |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 59 min |
| May 19, 2:51 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 24 min |
| May 19, 2:56 PM CDT | Special Weather Statement | SGF | Wright | 34 min |
| May 19, 3:09 PM CDT | Tornado Warning | SGF | Phelps | 51 min |
| May 19, 3:15 PM CDT | Areal Flood Warning | SGF | Laclede, Phelps, Pulaski, Wright | 6 hr |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 50 min |
| May 19, 3:47 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 28 min |
| May 19, 4:11 PM CDT | Tornado Warning | SGF | Shannon | 34 min |
| May 19, 6:56 PM CDT | Areal Flood Advisory | SGF | Maries, Phelps, Pulaski | 6 hr |
| May 19, 5:44 AM CDT | Special Weather Statement | SGF | Cherokee, Crawford | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.